Alert archive / North Dakota / Wind Chill Advisories in 2021

Wind Chill Advisory 14, NWS Bismarck, ND

December 30, 20217 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Dec 30, 2021, 12:59 PM MST for 7 counties in North Dakota. It took effect at Dec 30, 2021, 5:00 PM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2021, 12:59 PM MST (19:59 UTC)
In effect from
Dec 30, 2021, 5:00 PM MST
Expired
Dec 31, 2021, 12:52 PM MST
In force
20 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2021-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2021-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WWUS43 KBIS 301959
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
159 PM CST Thu Dec 30 2021

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-310400-
/O.NEW.KBIS.WC.W.0003.211231T0000Z-220101T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town,
Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek,
Underwood, Ellendale, St. John, Bismarck, Portal, Lignite,
Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge,
Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison,
Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
159 PM CST Thu Dec 30 2021 /1259 PM MST Thu Dec 30 2021/

...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS 
EVENING TO NOON CST /11 AM MST/ NEW YEARS DAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as low 
  as 55 below zero.

* WHERE...Northwestern, central, and portions of eastern North 
  Dakota.

* WHEN...From 6 PM CST /5 PM MST/ this evening to Noon CST /11 AM 
  MST/ New Years Day.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 5 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you 
wear appropriate clothing and dress in layers, covering exposed 
skin. Carry a winter survival kit if planning to travel.

&&

$$

NDZ031>033-040-041-043-044-310400-
/O.NEW.KBIS.WC.Y.0014.211231T0000Z-220101T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Hettinger, Marmarth, New England,
Mott, Dickinson, Beach, and Medora
1259 PM MST Thu Dec 30 2021

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM 
MST NEW YEARS DAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 40 
  below zero.

* WHERE...Much of southwestern North Dakota.

* WHEN...From 5 PM this afternoon to 11 AM MST New Years Day.

* IMPACTS...The very cold wind chills could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outside, make sure you wear appropriate clothing and dress in 
layers, covering exposed skin. Carry a winter survival kit if 
planning to travel.

&&

$$

Gale
7 follow-up statements
563 
WWUS43 KBIS 310021
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
621 PM CST Thu Dec 30 2021

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-310830-
/O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town,
Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek,
Underwood, Ellendale, St. John, Bismarck, Portal, Lignite,
Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge,
Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison,
Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
621 PM CST Thu Dec 30 2021 /521 PM MST Thu Dec 30 2021/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
SATURDAY...

* WHAT...Life threatening wind chills. Wind chills as low as 55 
  below zero.

* WHERE...Northwestern and central North Dakota as well as the James 
  River Valley.

* WHEN...Until Noon CST/11 AM MST/ Saturday.

* IMPACTS...Frostbite and hypothermia are possible if precautions 
  are not taken. Exposed skin will become quickly frostbitten or 
  frozen. Wind chill values will fall to very dangerous levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you 
wear appropriate clothing and dress in layers, covering exposed 
skin. Carry a winter survival kit if planning to travel.

&&

$$

NDZ031>033-040-041-043-044-310830-
/O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Hettinger, Marmarth, New England,
Mott, Dickinson, Beach, and Medora
521 PM MST Thu Dec 30 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 40 below zero.

* WHERE...Much of southwestern North Dakota.

* WHEN...Until 11 AM MST Saturday.

* IMPACTS...The very cold wind chills could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outside, make sure you wear appropriate clothing and dress in 
layers, covering exposed skin. Carry a winter survival kit if 
planning to travel.

&&

$$

Edwards
332 
WWUS43 KBIS 310401
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1001 PM CST Thu Dec 30 2021

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-311215-
/O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town,
Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek,
Underwood, Ellendale, St. John, Bismarck, Portal, Lignite,
Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge,
Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison,
Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
1001 PM CST Thu Dec 30 2021 /901 PM MST Thu Dec 30 2021/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
SATURDAY...

* WHAT...Life threatening wind chills. Wind chills as low as 55 
  below zero.

* WHERE...Northwestern and central North Dakota as well as the James 
  River Valley.

* WHEN...Until Noon CST/11 AM MST/ Saturday.

* IMPACTS...Frostbite and hypothermia are possible if precautions 
  are not taken. Exposed skin will become quickly frostbitten or 
  frozen. Wind chill values will fall to very dangerous levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you 
wear appropriate clothing and dress in layers, covering exposed 
skin. Carry a winter survival kit if planning to travel.

&&

$$

NDZ031>033-040-041-043-044-311215-
/O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Hettinger, Marmarth, New England,
Mott, Dickinson, Beach, and Medora
901 PM MST Thu Dec 30 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 40 below zero.

* WHERE...Much of southwestern North Dakota.

* WHEN...Until 11 AM MST Saturday.

* IMPACTS...The very cold wind chills could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outside, make sure you wear appropriate clothing and dress in 
layers, covering exposed skin. Carry a winter survival kit if 
planning to travel.

&&

$$

Edwards
271 
WWUS43 KBIS 310728
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
128 AM CST Fri Dec 31 2021

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-311530-
/O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town,
Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek,
Underwood, Ellendale, St. John, Bismarck, Portal, Lignite,
Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge,
Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison,
Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
128 AM CST Fri Dec 31 2021 /1228 AM MST Fri Dec 31 2021/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
SATURDAY...

* WHAT...Life threatening wind chills as low as 55 below zero.

* WHERE...Northwest through central North Dakota and through the 
  James River Valley.

* WHEN...Until Noon CST/11 AM MST/ Saturday.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf, and avoid alcohol as it gives your body a 
false sense of warmth.

&&

$$

NDZ031>033-040-041-043-044-311530-
/O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Hettinger, Marmarth, New England,
Mott, Dickinson, Beach, and Medora
1228 AM MST Fri Dec 31 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY...

* WHAT...Dangerously cold wind chills as low as 40 below zero.

* WHERE...From Beach, Amidon and Bowman to Medora, Dickinson, Mott 
  and Hettinger.

* WHEN...Until 11 AM MST Saturday.

* IMPACTS...The dangerously cold wind chills will cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf.

&&

$$

JP Martin
176 
WWUS43 KBIS 310943
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
343 AM CST Fri Dec 31 2021

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-311745-
/O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town,
Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek,
Underwood, Ellendale, St. John, Bismarck, Portal, Lignite,
Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge,
Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison,
Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
343 AM CST Fri Dec 31 2021 /243 AM MST Fri Dec 31 2021/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
SATURDAY...

* WHAT...Life threatening wind chills from 45 below zero south to 55 
  below north.

* WHERE...Northwest through central North Dakota and through the 
  James River Valley.

* WHEN...Until Noon CST/11 AM MST/ Saturday.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf, and avoid alcohol as it gives your body a 
false sense of warmth.

&&

$$

NDZ031>033-040-041-043-044-311745-
/O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Hettinger, Marmarth, New England,
Mott, Dickinson, Beach, and Medora
243 AM MST Fri Dec 31 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY...

* WHAT...Dangerously cold wind chills as low as 40 below zero.

* WHERE...From Beach, Amidon and Bowman to Medora, Dickinson, Mott 
  and Hettinger.

* WHEN...Until 11 AM MST Saturday.

* IMPACTS...The dangerously cold wind chills will cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf.

&&

$$

JP Martin
563 
WWUS43 KBIS 311232
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
632 AM CST Fri Dec 31 2021

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-312045-
/O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town,
Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek,
Underwood, Ellendale, St. John, Bismarck, Portal, Lignite,
Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge,
Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison,
Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
632 AM CST Fri Dec 31 2021 /532 AM MST Fri Dec 31 2021/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
SATURDAY...

* WHAT...Life threatening wind chills from 45 below zero south to 55 
  below north.

* WHERE...Northwest through central North Dakota and through the 
  James River Valley.

* WHEN...Until Noon CST/11 AM MST/ Saturday.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf, and avoid alcohol as it gives your body a 
false sense of warmth.

&&

$$

NDZ031>033-040-041-043-044-312045-
/O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Hettinger, Marmarth, New England,
Mott, Dickinson, Beach, and Medora
532 AM MST Fri Dec 31 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY...

* WHAT...Dangerously cold wind chills as low as 40 below zero.

* WHERE...From Beach, Amidon and Bowman to Medora, Dickinson, Mott 
  and Hettinger.

* WHEN...Until 11 AM MST Saturday.

* IMPACTS...The dangerously cold wind chills will cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf.

&&

$$

JP Martin
665 
WWUS43 KBIS 311502
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
902 AM CST Fri Dec 31 2021

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-312315-
/O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town,
Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek,
Underwood, Ellendale, St. John, Bismarck, Portal, Lignite,
Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge,
Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison,
Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
902 AM CST Fri Dec 31 2021 /802 AM MST Fri Dec 31 2021/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
NEW YEARS DAY...

* WHAT...Life threatening wind chills as low as 55 below zero.

* WHERE...Northwest through central North Dakota and through the 
  James River Valley.

* WHEN...Until Noon CST/11 AM MST/ New Years Day.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf, and avoid alcohol as it gives your body a 
false sense of warmth.

&&

$$

NDZ031>033-040-041-043-044-312315-
/O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Hettinger, Marmarth, New England,
Mott, Dickinson, Beach, and Medora
802 AM MST Fri Dec 31 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST NEW YEARS 
DAY...

* WHAT...Dangerously cold wind chills as low as 40 below zero.

* WHERE...Much of southwestern North Dakota.

* WHEN...Until 11 AM MST New Years Day.

* IMPACTS...The dangerously cold wind chills will cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf.

&&

$$

Gale
151 
WWUS43 KBIS 311952
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1252 PM MST Fri Dec 31 2021

NDZ031>033-040-041-043-044-010400-
/O.UPG.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/
/O.EXA.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Bowman, Hettinger, Marmarth, New England,
Mott, Dickinson, Beach, and Medora
1252 PM MST Fri Dec 31 2021

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST NEW YEARS DAY...

* WHAT...Dangerously cold wind chills as low as 45 below zero.

* WHERE...Much of southwestern North Dakota.

* WHEN...Until 11 AM MST New Years Day.

* IMPACTS...The dangerously cold wind chills will cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf, and avoid alcohol as it gives your body a 
false sense of warmth.

&&

$$

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-010400-
/O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot,
Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall,
Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle,
Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley,
Williston, Turtle Lake, and Bottineau
152 PM CST Fri Dec 31 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST NEW YEARS 
DAY...

* WHAT...Life threatening wind chills as low as 60 below zero.

* WHERE...Areas north and east of the Missouri River.

* WHEN...Until Noon CST New Years Day.

* IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you 
  are caught stranded outside your life will be in danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf, and avoid alcohol as it gives your body a 
false sense of warmth.

&&

$$

NDZ017>020-034-042-045-010400-
/O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/
McKenzie-Dunn-Mercer-Oliver-Morton-Grant-Sioux-
Including the cities of Watford City, Carson, Elgin, Fort Yates,
Halliday, Center, Solen, Hazen, Killdeer, Beulah, Selfridge,
Mandan, and New Leipzig
152 PM CST Fri Dec 31 2021 /1252 PM MST Fri Dec 31 2021/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ 
NEW YEARS DAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 45 
  below zero.

* WHERE...Areas south and west of the Missouri River.

* WHEN...Until Noon CST/11 AM MST/ New Years Day.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are going to be outside at all, dress in layers and wear a 
hat, gloves and a scarf, and avoid alcohol as it gives your body a 
false sense of warmth.

&&

$$

Gale

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 11:07 AM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 30, 11:07 AM MST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1207 PM CST Thu Dec 30 2021

.UPDATE...
Issued at 1207 PM CST Thu Dec 30 2021

Main change with this update was to end the Wind Chill Advisory
headline as wind chill values have risen, or will continue to
rise, above criteria this afternoon. Wind Chill headlines will
need to be reissued for tonight with the next update, likely going
into New Year's Day.

UPDATE Issued at 902 AM CST Thu Dec 30 2021

Slight adjustments to near term PoPs and sky cover were made with
this update based on recent radar and satellite trends. Otherwise,
just blended in the latest observations into the going forecast.
No changes were needed to the Wind Chill Advisory as, according to
the NDAWN current wind chill map, the vast majority of the area
currently under the Wind Chill Advisory is still experiencing wind
chills in the 20s and 30s below zero. However, headline
adjustments will likely be needed by the next update.

UPDATE Issued at 620 AM CST Thu Dec 30 2021

Have updated to remove more counties from the wind chill advisory
and lower the warning to an advisory. This based on current
conditions and the forecast of apparent temperature.

Have also nowcasted the pops based on radar.

&&

.SHORT TERM...(Today and tonight)
Issued at 445 AM CST Thu Dec 30 2021

The band of snow developed over central North Dakota overnight
just as expected, but is a bit more intense and more widespread,
all the way to the Canada border, than expected. With that the
current forecast has high pops from the Canada line to South
Dakota. Amounts are insignificant, a half inch or less. Radars
showed continued development on the back side, despite the band
being progressive. As a result of that we kept pops going 2 hours
longer in the grids than what we first thought.

The other news is that we dropped the wind chill advisory for the
southwest and south central a few minutes ago. This as chills
were only, only, in the teens below. They may drop briefly back
into the 20s below but that is not justification enough to leave
it going.

Snow ends in the James River Valley before noon today. We fully
expect the day shift to piece-meal the advisory down (drop it
county by county), as their shift wears on, and the chill warning
may need to go to an advisory as chills there too were not as low
as expected.

The brief "warm up" for today, or maybe we should just say not as
cold, comes to an end tonight as surface high pressure to the
north and a northeast flow brings the dangerously cold to life-
threatening cold back into the forecast area. Chill advisories
and warnings will then need to be reposted for tonight/Friday
right on into the new year.

.LONG TERM...(Friday through Wednesday)
Issued at 445 AM CST Thu Dec 30 2021

Dangerously cold to life-threatening cold comes back in the end
the year and stays to start the new year. That is followed by
significantly warmer, not warm but significantly warmer, weather
for Sunday and into the work week. At this point, other than warm
air advection clouds and maybe some flurries or pockets of light
snow, we just don't see any significant snow before the cold
front and trough come through late Tuesday with a return to colder
weather. There could be a clipper there to usher in the cold
again so we will have to watch how that plays out.

We do expect the high temperatures to be a challenge forecasting
Sunday through Tuesday. With warm advection over the deep snow
cover, clouds and patchy fog could be an issue and prevent
temperatures from reaching their potentials. To give an example of
the confidence, from a range of possibilities perspective, based
on those probabilities off of the NBM (National Blend of Models)
that we have been talking about recently in this discussion, the
spread in temperature possibilities for Sunday and Monday looks
to be about 10 degrees (for example at Bismarck 20 to 30 degrees
Sunday), whereas by Tuesday they are 15 degrees, likely accounting
for the differences in model solution with the timing of that
clipper. Regardless, anecdotally and based on experience, we'd
suggest that if the system comes through late enough on Tuesday
compressional warming with the front could mean Tuesday is still a
warmer day, relatively speaking. The counter to that could be the
feel like chills due to wind.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1207 PM CST Thu Dec 30 2021

For the most part, VFR conditions are expected through the 18Z
TAF period. Areas of low stratus and haze are resulting in MVFR to
near IFR cigs and vsbys early this afternoon from KBIS-KMOT, but
this is expected to improve over the coming hours. An MVFR level
cloud deck may develop along a cold front boundary that will move
through western and central North Dakota overnight, but some
uncertainty remains with exactly how low ceilings will become and
for how long. Relatively light northwesterly winds will be present
over much of the area through the period.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Gale
SHORT TERM...JPM
LONG TERM...JPM
AVIATION...Gale
Hazardous weather outlook, Dec 30, 11:10 AM MST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1210 PM CST Thu Dec 30 2021

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-311815-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1210 PM CST Thu Dec 30 2021 /1110 AM MST Thu Dec 30 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Dangerous to life-threatening cold through Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 12:59 PM MSTWind Chill WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more70 hr

Nearby

Wind Chill Advisories in North Dakota, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.